MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010215
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Material Deformation (2976)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Unspecified Infection (1930); Scar Tissue (2060); Hernia (2240)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided by the attorney and review of limited medical records provided, no conclusion can be made as to the degree to which the ventrio mesh implant may have caused or contributed to the patient's postoperative course.Infection, pain, adhesions, and recurrence are known inherent risks of surgery/use of the device and are identified in the adverse reactions section of the instructions-for-use supplied with the device as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - sample discarded.
 
Event or Problem Description
Alleged per legal claim: (b)(6) 2017 - patient was implanted with a ventrio hernia patch.(b)(6) 2022 - patient experienced severe abdominal pain where the mesh was inserted, accompanied by a fever and could barely walk.It is also alleged that the patient's general state of health deteriorated noticeably.(b)(6) 2022 - "it was determined that the implanted mesh was not intact and had to be surgically removed.The operation revealed the mesh had shrunk and had grown together with the body's own abdominal mesh." " the mesh was then removed during the operation.The doctors explained to my client that parts of the implant could not be removed due to the adhesion that had already occurred and that my client would no longer be free of pain." attorney for the patient alleges the device was "faulty" and the patient suffers from recurring unbearable pain.Per limited medical records (doctor's notes) provided: 2017 - patient was diagnosed with supraumbilical recurrent incisional hernia and underwent ipom surgery.(b)(6) 2022 - during hospital stay, the patient received antibiotic therapy for suspected mesh infection; an indication for revision surgery was made due to persistent complaints.(b)(6) 2022 - patient presented with severe pain in the implant site several times; a ct revealed suspected recurrent incisional hernia and distended tissue around the mesh.Patient underwent incisional hernia repair with explant of the ventrio hernia patch, scar tissue resection and was implanted with a non-bard mesh.(note, no operative notes provided).30-sep-2022 - doctor notes the postoperative course was without complications, the patient is in good general condition.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18345058
Report Number1213643-2023-00499
Device Sequence Number14835524
Product Code FTL
UDI-Device Identifier00801741016424
UDI-Public(01)00801741016424
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale